EJ Summit

The 2015 EJ Summit

The Role of International Solidarity in Achieving Environmental Justice

Meeting Location

Historic Franklinton Center at Bricks
Edgecombe County
Us Highway 301, South of Enfield & North of Whitakers
Whitakers, NC 27891
Location Details: extLink_lvhttp://www.ucc.org/franklinton-center/

Event Dates

 October 16-17, 2015 – Add it to your calendar!


Please see “Summit Registration” tab listed under “EJ Summit” or click here.
***LODGING UPDATE: We have reached capacity at the Franklinton Center. If you are not requesting a scholarship, please arrange for your own off-site lodging. (Please see below for lodging suggestions.) If you are requesting a scholarship and need lodging on Friday night, please email or call the Summit Coordinators as soon as possible (email: ncejsummit@gmail.com; Adrien Ph: 214-642-1056.)  *** The Franklinton Center lodging options include: a motel-style room with a private bath that which can accommodate up to 4 people (two double-beds) or a dorm-style room that can accommodate 2 people (two twin-beds).

Additional lodging is also available at local hotels. We are not responsible for securing this reservation for you. We suggest Country Inn & Suites (Ph: 252-442-0500; Address: 672 English Road, Rocky Mount). They have a group rate for $69.00/night if you tell them you are with NCEJN. Please make these arrangements immediately as the group deal will not apply after 10-9-2015. This hotel fee is is not included in the registration fees listed.

Please contact NCEJN for more information or clarifications.

Summit Flyer

            2015 EJ Summit Flyer


    2015 EJ Summit Agenda (pdf)

2015 EJ Summit Agenda 

Friday, October 16 –

(All events will take place in the Fellowship Hall, unless otherwise indicated)

12:00-1:00pm Registration & Lunch
1:00-1:20pm Welcome: Naeema Muhammad & Ayo Wilson, NCEJN Co-Directors
1:20-3:45pm Submitted Research Presentations
    (15 min. break — Check out the Research Posters)
4:00-6:00pm Community Speak-out and Government Listening Panel
6:00-6:15pm Update Regarding the Title VI Civil Rights Complaint to the EPA
    (15 min. break and networking — Check out the Research Posters)
6:30-9:30pm Steve Wing Celebration (Auditorium)

Saturday, October 17 –
7:30-8:30am Breakfast (Cafeteria)
8:45-10:15am Welcome & Plenary Panel:
               Connecting EJ and International Solidarity Against State Violence (Fellowship Hall)
     (10 min. break)
10:25-11:55am Concurrent Sessions:
               1) Energy Injustice (Auditorium)
               2 )Labor Movement & International Solidarity in EJ (Fellowship Hall)
     (10 min. break)
12:05-1:45pm Lunch, Awards Ceremony, and Keynote Speaker:
               Manzoor Cheema, Muslims for Social Justice (Cafeteria)
1:50-3:20pm Concurrent Sessions:
               1) Industrial Agriculture, Pollution, & Racism (Fellowship Hall)
               2) “Our bodies, our stories” – Intergenerational Workshop for Movement-Building (Auditorium)
     (10 min. break)
3:30-4:15pm Concurrent Session Reports (Fellowship Hall)
4:15-4:45pm Climate Justice Conversation (Fellowship Hall)
4:45-5:00pm Closing Session (Fellowship Hall)


We invite all interested parties who would like to present at the 2015 EJ Summit to submit papers that address environmental justice topics from any disciplinary perspective, including environmental sciences, social sciences, humanities, law, journalism, public health and medicine. Find out more about the call for papers.

Additional information

See more info on NCEJN’s Community Resilience Environmental Justice Award and the Steve Wing International Environmental Justice Award.


Get every new post delivered to your Inbox.